MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888119364P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment, there was a hole and leakage found on the arterial side of the device.The catheter was not repaired and there was no luer adapter issue.The catheter was removed and replaced in order to resolve the issue.There was no patient injury.
 
Event or Problem Description
According to the reporter, near the end of dialysis treatment, there was a hole and leakage found on the arterial side of the device (middle of the tube/distal to white clamp).There was nothing unusual observed on the device prior to use.The catheter was not repaired, tego was not used, and there was no luer adapter issue.The insertion site was not treated prior to product placement.Repeated clamping was not performed prior to use.The other products utilized were dexidin 2 solution, 4x4 gauze, and tegrderm dressing.There was an eventual blood loss of 5 ml on the line and patient's gown and approximately 300 ml in the hemodialysis lines as blood was not returned.Blood transfusion was not required.The catheter was removed and replaced in order to resolve the issue.Antibiotic course of cefazolin one gram was given to the patient intravenously as a protocol for contamination.There was no reported patient injury.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.The visual inspection of the returned photo noted: the image depicts the catheter inserted into a patient during a surgical procedure.The blue clamp is not locked at the extension tube however the red side is clamped.There is a blood bubble in the middle of the extension tube on the red luer adapter side.Without the physical device functional evaluations are not possible to be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Additionally a photograph of the device was also received.The visual i nspection of the returned photo noted: the image depicts the catheter inserted into a patient during a surgical procedure.The blue clamp is not locked at the extension tube however the red side is clamped.There is a blood bubble in the middle of the extension tube on the red luer adapter side the visual inspection of the returned product noted: the cannula, hub, extension tubes, clamps red and blue luer adapters all appeared intact.Pmv performed functional testing which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present on the blue luer adapter side.The red luer adapter side showed air bubbles were present at the middle of the extension tube.A test guide wire was inserted into the red and blue luer adapters, it passed through with no occlusion.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the hole in the extension tube may occur when contact is made with a sharp surgical instrument during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9638468
Report Number3009211636-2020-00024
Device Sequence Number2667712
Product Code MSD
UDI-Device Identifier10884521157705
UDI-Public10884521157705
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model Number8888119364P
Device Catalogue Number8888119364P
Device Lot Number1832300117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/10/2020
03/03/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date02/24/2020
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;